Post viral neuropathy

Posted by cindy62 @cindy62, Oct 20, 2019

I am curious to know other’s stories of post viral neuropathy. I acquired a peripheral neuropathy out of the blue after a viral illness; and, have been dealing with it for almost a year. My symptoms include tingling, burning, and weakness in arms,hands, feet, and lower legs along with muscle twitching. I am trying to limit prescription medications and rely more on supplements, exercise, etc. Looking for some positive feedback on this crazy ailment!

@cwallen9

Just for added info, I went to Johns Hopkins for my short fiber neuropathy. I have burning pain in feet, legs, hands, and arms caused by a cervical steroid injection. I saw Dr. Koshnoodie. They did leg biopsy and EMG, which showed short fiber neuropathy, but did nothing after that. I thought they would have a team of doctors to try to figure out what was wrong, but no. They didn't even refer me to their pain management department. I am not saying you shouldn't try them, but I just wanted to share my experience. I am glad you like Bethany Beach. I went to high school in Lewes Delaware, and we now have a summer house in Dewey Beach.

Jump to this post

@pfbacon, Funny, Peggy, how some of these places with supposedly great reputations don't necessarily stack up. In 2013 my wife went to Duke In North Carolina to discuss cancer surgery and treatment and was supposed to meet with 4 or 5 doctors. Duke has this incredible reputation to most people. Anyway, they put us in an exam room and we waited almost 4 hours in this uncomfortable little space before we got someone's attention who figured out for us that one doctor thought she was supposed to wait for another doctor to see us first and then give her the signal that it was her turn. So we got there around noon and so this was about 4pm when we began the round of visits by the 4 or 5 doctors in sequence. I think we got out by about 6:30pm. That just seemed to us so disorganized and unprofessional it confirmed that we were not going to have anything done there!

By the way, I remember my grandfather driving to Lewes for one thing or another (I was too little to care). My sister now lives in Newark, De. and still goes to Bethany periodically to enjoy the sun and sand. Best, Hank

REPLY
@maryflorida

curtj, without any real medical training I'd like to share my own experience. I tried gabapentin four separate times and got sick each time. My doctor suggested Lyrica and I took only ONE pill. Within a few hours I was so sick that my husband had to take me to the ER. I told the doctor there that I had only taken one Lyrica pill. He said (and I quote), "Well you took ONE!"…I also have Atrial Fib, similar to her Tachycardia.
I say all that to say that she should probably not take either medicine. I think that they are in the same family. Correct me if I am wrong on that. The only thing I can tolerate is hydrocodone, 5 mg, three times a day. A side note: I don't tolerate many drugs anyway, but that seems to give me almost no side effects other than constipation which can be alleviated by Senna tabs or a glass of prune juice. I even have recently had auditory hallucinations several times with the lowest possible dose of amitriptyline. I hope she can avoid these meds that make her sick. Our bodies are all different and usually doctors prescribe the most commonly used medicine. Maybe she, like me, is uncommon!

Jump to this post

Mary, my heart goes out to you! I can't stand the side effects of Gaba so tried Lyrica and they were worse. I resumed Gabapentin bc my Pn was causing me to have to fight for my sanity. Even though I'm at a subtherapeautic dose; 300mg. twice daily and 200mg. for 3rd dose, I am barely putting up with the horrible side effects for some quality of life. What are these side effects? Let me count the ways! Mentally detached; everything seems surreal. Balance, memory, coordination and judgment problems to name a few. The pain (I have many different types) is still there buy my sense of it/them is dulled.
I will keep you in my heart and pray, Sunnyflower, 🙏💕

REPLY
@sunnyflower

Mary, my heart goes out to you! I can't stand the side effects of Gaba so tried Lyrica and they were worse. I resumed Gabapentin bc my Pn was causing me to have to fight for my sanity. Even though I'm at a subtherapeautic dose; 300mg. twice daily and 200mg. for 3rd dose, I am barely putting up with the horrible side effects for some quality of life. What are these side effects? Let me count the ways! Mentally detached; everything seems surreal. Balance, memory, coordination and judgment problems to name a few. The pain (I have many different types) is still there buy my sense of it/them is dulled.
I will keep you in my heart and pray, Sunnyflower, 🙏💕

Jump to this post

Hi @sunnyflower My wife had a bad time on gaba. She had hallucinations and dizziness and brain fog too I believe. I am so sorry you are having to resort to continuing with this drug that causes you such bad side effects but does relieve some of your pain. I understand that it's a tradeoff. But it's just not a great place to settle. I hope you can find something better, less side effects and more effective, for your situation. I hate to see so many good , kind, intelligent people having to waste their time and energy on such a nonsensical situation and such ineffective drug solutions. My very best to you, Hank

REPLY
@jesfactsmon

@pfbacon, Funny, Peggy, how some of these places with supposedly great reputations don't necessarily stack up. In 2013 my wife went to Duke In North Carolina to discuss cancer surgery and treatment and was supposed to meet with 4 or 5 doctors. Duke has this incredible reputation to most people. Anyway, they put us in an exam room and we waited almost 4 hours in this uncomfortable little space before we got someone's attention who figured out for us that one doctor thought she was supposed to wait for another doctor to see us first and then give her the signal that it was her turn. So we got there around noon and so this was about 4pm when we began the round of visits by the 4 or 5 doctors in sequence. I think we got out by about 6:30pm. That just seemed to us so disorganized and unprofessional it confirmed that we were not going to have anything done there!

By the way, I remember my grandfather driving to Lewes for one thing or another (I was too little to care). My sister now lives in Newark, De. and still goes to Bethany periodically to enjoy the sun and sand. Best, Hank

Jump to this post

@pfbacon @cwallen9 Just to clarify, I thought it was Peggy referring to Lewes, De. I got confused by not looking carefully at who was posting. Sorry @cwallen9 to mistake you for her. Hank

REPLY
@cwallen9

Just for added info, I went to Johns Hopkins for my short fiber neuropathy. I have burning pain in feet, legs, hands, and arms caused by a cervical steroid injection. I saw Dr. Koshnoodie. They did leg biopsy and EMG, which showed short fiber neuropathy, but did nothing after that. I thought they would have a team of doctors to try to figure out what was wrong, but no. They didn't even refer me to their pain management department. I am not saying you shouldn't try them, but I just wanted to share my experience. I am glad you like Bethany Beach. I went to high school in Lewes Delaware, and we now have a summer house in Dewey Beach.

Jump to this post

Good afternoon cwallen9.

So, you are the one who fell in love with Bethany Beach. We had a summer beach house that we managed about 3 houses from the beach. We used to play Pinochle with neighbors until 3 in the morning. Is Bethany Beach still a dry community? I also lived in Laurel, Bethel, Milford, and Dover. Seems like a lot of places. We also spent time in Lewes and Dewey. As a West Coast person, my years in Delaware were eye-openers as I met folks with huge families……who came to reunions every year with 100 or so relatives. I spent 15 years on faculty at DTCC in both Georgetown and Dover. I was always introduced as the girl from California. Don't know quite what that meant.

May you have contentment and ease.
Chris

REPLY
@jesfactsmon

Hi @sunnyflower My wife had a bad time on gaba. She had hallucinations and dizziness and brain fog too I believe. I am so sorry you are having to resort to continuing with this drug that causes you such bad side effects but does relieve some of your pain. I understand that it's a tradeoff. But it's just not a great place to settle. I hope you can find something better, less side effects and more effective, for your situation. I hate to see so many good , kind, intelligent people having to waste their time and energy on such a nonsensical situation and such ineffective drug solutions. My very best to you, Hank

Jump to this post

Thanks so much Hank. There are many other meds in my arsenol, strong pain meds doctors don't hand out to many patients and toxic meds. It's a quality of life issue that I agonize over daily. There is a lot of judgment out there but as I've said before, what people don't realize is that these meds don't take away pain, they just help patients tolerate or cope with it. This is one thing that helps get me through: Romans 8:18 "For I consider that the sufferings of this present time are not worthy to be compared with the glory that is to be revealed to us." Blessings to you and your precious wife, Sunnyflower

REPLY

Yes, I am the Peggy in Bethany Beach. It's not dry, but it is too upscale for serious drinkers and party-goers, they like Dewey. The hospital is in Lewes but I understand that it used to be a party town. Rehoboth Beach has become a gay mecca, Fenwick Island has the shipwreck museum, the beaches around the convergence of the Indian River and the Atlantic Ocean are popular with fishermen and surfers. I love it here. I am from Los Angeles. Peggy

REPLY
Please sign in or register to post a reply.